U.S. doctors online nowAsk doctors free
A 33-year-old member asked:

Are there withdrawal effects from stopping prozac (fluoxetine)?

2 doctor answers5 doctors weighed in
Dr. Robert Gerstman
Psychiatry 31 years experience
Possibly: In theory Prozac (fluoxetine) is a long acting medication that takes weeks to completely get out of the body so that would make one less likely to experience withdrawal compared to other medications in its class. That being said, anything can happen to anyone.
Dr. Douglas Bey
Psychiatry 57 years experience
Potentially: Ssris can have discontinuance sx--dizziness shocks in brain flu like sx--prozac has such a long half life you seldom hear pts complain.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Norge
A 18-year-old female asked:

What is Prozac (fluoxetine) for and what are it's effects?

2 doctor answers3 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Prozac (fluoxetine): Prozac (fluoxetine) is an ssri medication which can be used to treat depression, anxiety disorders, some premenstrual disorders, and bulimia nervosa (an eating disorder). It inhibits neurons' reuptake of serotonin, so that more remains available in neuronal synapses. Common side effects include nausea, diarrhea, dizziness, drowsiness, sweating, and yawning. There can also be changes in sexual functioning.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.